New York, 2024

Flooding and Heavy Snow in New York, March 9 to 11, 2024

March 9 to 11, 2024 · NWS ALY · 25 events in 23 counties and zones

A moisture rich, strong low pressure system brought rain, heavy, wet, high elevation snow and gusty winds to eastern New York from Saturday, March 9 through Monday, March 11, 2024. While much of eastern New York generally received less than 4 inches of snow, the southwestern Adirondacks received the heaviest amounts with accumulations generally ranging from 7 to 10 inches and higher-end amounts…

Where it happened

Every event with a place to put it; 23 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
25

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

A moisture rich, strong low pressure system brought rain, heavy, wet, high elevation snow and gusty winds to eastern New York from Saturday, March 9 through Monday, March 11, 2024. While much of eastern New York generally received less than 4 inches of snow, the southwestern Adirondacks received the heaviest amounts with accumulations generally ranging from 7 to 10 inches and higher-end amounts of 11 to 13 inches. Additionally, strong winds ranging from 40-55 mph were reported across eastern New York. Nearly 10,000 people lost power with the most being reported in Warren and Hamilton counties. Finally, moderate to heavy rainfall ranging from about 1 to 3 inches led to some localized flooding within the Hudson Valley.

Key Impacts: power outages, travel delays.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Mar 9, 1:27 PM EST, 1 hour 33 minutes earlier.

Area forecast discussion, Mar 9, 1:27 PM EST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
127 PM EST Sat Mar 9 2024

.SYNOPSIS...
A moisture rich and potent storm system approaching from the
south and west will bring rain and heavy, wet snow for higher
elevations along with gusty winds this evening through Sunday
morning, with snow showers and continued windy conditions
lasting Sunday afternoon into Monday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Winter Storm Warning in effect for the southern Adirondacks and
elevations above 1500 feet in the southern Green Mountains from
7 PM this evening through 8 PM Monday...

Winter Weather Advisory in effect for western Greene/western
Ulster Counties from 5 PM this evening until 11 AM Sunday...

Wind Advisory issued for the southern Green Mountains, northern and
Central Taconics and Berkshires for 7 PM this evening until 8 AM
Sunday...

Flood Watch has been issued for eastern Ulster, Dutchess and
Litchfield Counties from 5 PM this evening through 8 PM Sunday...

.UPDATE...Since the last update late this morning, a Flood Watch
has been issued for the far southern part of the area and a Wind
Advisory for the S. Greens, Taconics and Berkshires for SE winds
increasing this evening into tonight. See Hydro section for
details on the flooding potential. All winter headlines are
unchanged at this time. Current radar/obs indicating precip is
encroaching from the west. Radar echoes overhead are mostly
evaporating before reaching the ground, so it will take a few
more hours for the low levels to saturate.

.PREV DISCUSSION[0950]...Main change with this update was to
speed up timing of precip onset this afternoon by a few hours
based on upstream obs and the latest guidance. With southeast
flow increasing, temperatures have warmed into the upper
30s/lower 40s across lower elevations, but only in the mid/upper
30s in the higher terrain. With dewpoints mainly in the 20s,
wetbulb effect expected to cool temperatures sufficiently in
most higher terrain areas for snow as the main precip type
especially for elevations above 1500 ft.

Thickening clouds through mid afternoon, with increasingly
gusty southeast winds. Some gusts could reach 30-40 mph across
portions of the Taconics/southern Greens, and also within the
Capital Region late this morning into this afternoon. Precipitation
overspreads the region from the west during the mid to late
afternoon hours. Significant wet bulb cooling should allow
elevations above 1500 feet to start as a rain/snow mix, before
changing to all snow around or after sunset. There could even be
a bit of wet snow mixed in at precipitation onset in some lower
elevations.

For elevations above 1500 feet, a period of heavy wet snow is
expected tonight, lasting longest across the SW Adirondacks and
elevations above 1500 feet in the southern Greens. In there
areas, snowfall rates of 1-2"/hour are possible, given the
abundant moisture transport, and strong, deep lift within the
dendritic growth zones. Slight warming aloft may allow these
areas to mix with/change to a period of freezing rain/sleet late
tonight before changing back to heavy snow before ending during
Sunday morning. Snowfall amounts of 6-12 inches are expected
for these areas, with locally higher amounts possible. The snow
consistency should be wet, and will be capable of downing tree
limbs/power lines, especially compounded by some icing and
strong gusty winds.

For elevations above 1500 feet across the eastern Catskills and
northern Berkshires, a shorter period of wet snow is expected
this evening, with 3-5" of snow accumulation expected for the
eastern Catskills, where a moist upslope wind component will
enhance snowfall, and 1-3" across northern Berkshire County.
Both areas could also mix with/change to sleet/freezing rain
after midnight with plain rain then possible Sunday morning
before precipitation tapers off.

For most valley areas (below 1500 feet), mainly rain is
expected tonight, some of which will be heavy at times. There
could be some wet snow mixed in early this evening, and perhaps
again before precipitation tapers off late Sunday morning. Will
have to watch areas of the Capital/Saratoga region and Mohawk
Valley, as some guidance suggests a brief burst of
moderate/heavy snow could occur Sunday morning.

Strong southeast winds will gust 30-40 mph tonight, perhaps
slightly stronger across the SW Adirondacks and southern VT.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
Precipitation tapers off by late Sunday morning in most areas,
before snow showers develop by late afternoon with upper level
low tracking across southern portions of the region. A
developing upslope west/northwest wind may enhance snow showers
across the southern Greens/Taconics and Berkshires toward
sunset, with snow showers becoming persistent and more
widespread Sunday night through Monday morning. Some bursts of
heavy snow may occur across portions of the Taconics, including
the Rensselaer Plateau, and southern Greens and Berkshires,
where several inches of snow may occur. Lake enhanced snowbands
may also develop and affect portions of the SW Adirondacks and
Mohawk Valley. Additional winter weather headlines may be needed
for some of these areas outside of the current warnings. For
valley areas, scattered snow showers may produce spotty
accumulations of a coating up to 2 inches, depending on where
persistent snow showers occur.

West/northwest winds will strengthen Sunday, with strongest
winds expected late Sunday night into Monday within cold
advective regime. Gusts of 30-40 mph will be possible Sunday,
then increase to 35-50 mph late Sunday night into Monday. Wind
advisories will likely be needed to portions of the region for
late Sunday night into Monday.

Snow showers should decrease in areal coverage Monday afternoon,
becoming confined with higher elevations across western New
England.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Long term period begins at 00z Tuesday with the low 980s mb surface
cyclone departing into southeast maritime Canada and surface high
pressure over the southeastern US ridging into the region. It will
be breezy Monday night, but winds should gradually start to weaken
towards sunrise as the pressure gradient begins to relax. Some
lingering upslope light snow showers/flurries could linger into the
first part of the overnight period, but should come to and end by
06z Tuesday. Lows will be mainly in the 20s, with some low 30s
possible in the valleys south of Albany and some upper 10s in the
high terrain of the ADKs and southern Greens.

Tuesday through the end of the week...Upper ridging builds overhead
Tuesday as high pressure builds in from the west. A weak warm
frontal passage late Tuesday night into Wednesday could lead to a
few more clouds, although not expecting much if any precip with this
warm front. Temperatures continue to moderate to well above normal
levels through the rest of the week, with daytime highs in the 50s
and overnight lows in the 30s to 40s. Mainly dry weather continues
through at least Friday.

Friday into next weekend...Upper flow looks to amplify, and an area
of low pressure or a cold front will approach from the west. Still
quite a bit of uncertainty this far out, especially regarding timing
of precip. However, with a warmer airmass in place, predominant
precip type at this time looks to be mainly rain. The CPC is leaning
slightly towards above normal temperatures and precip for days
8-14.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
Through 18z Sunday...VFR conditions continue at KGFL with MVFR
cigs at KALB/KPSF/KPOU with stratus in the 2-3 kft AGL range
ahead of the rain shield with a frontal boundary and a low
pressure system. Rain should arrive in the TAF sites between
19Z-23Z/SAT with widespread MVFR cigs/vsbys. We could see spotty
IFR conditions initially. After 00Z/SUN...widespread IFR
conditions will occur in the stratiform rain should with both
cigs/vsbys.

The dry slot to the system may move into the TAF sites between
09Z-12Z/SUN. The dry slot will diminish the precipitation and
may turn the pcpn to some snow. Cigs/vsbys will remain IFR/low
MVFR. An improvement to MVFR/low VFR conditions is expected
between 12Z-16Z/SUN. The vsbys may increase to VFR levels at all
the TAF sites and the cigs at KPOU to 3.5 kft AGL. The cigs
will likely continue at MVFR levels in the 1.5-3.0 kft AGL range
into the afternoon with PROB30 groups for some rain/snow
showers.

The winds will increase from the southeast at 10-18 KT gusts
with some gusts 25-30 KT at KALB/KPSF. The frontal passage will
allow the winds to shift to the north and west at 10-15 KT
between 06Z-12Z/SUN. The winds will increase from west to
northwest at 10-18 KT with gusts 25-30 KT at the all the TAF
sites by the early afternoon.

We continued low-level wind shear for KPOU/KPSF tonight at the 2
kft AGL winds increase to 45-50 KT or so with the sfc winds 10
KT or less. Less confident further north for low-level wind
shear.

Outlook...

Sunday Night: Moderate Operational Impact. Windy With Gusts To 30 kts.
Chance of SHSN.
Monday: High Operational Impact. Very Windy With Gusts To 42 kts.
Slight Chance of SHRA...SHSN.
Monday Night: Moderate Operational Impact. Windy With Gusts To 33
kts. NO SIG WX.
Tuesday: Low Operational Impact. Breezy. NO SIG WX.
Tuesday Night: No Operational Impact. NO SIG WX.
Wednesday: No Operational Impact. NO SIG WX.

&&

.HYDROLOGY...
A Flood Watch has been issued for eastern Ulster, Dutchess and
Litchfield Counties from 5 PM this evening through 8 PM Sunday.

A period of moderate to heavy precipitation is expected
tonight, with total liquid equivalent amounts of 1-2 inches
expected. A good portion of this will likely fall as snow and/or
mixed precipitation for elevations above 1500 feet, especially
across the southern Adirondacks and southern VT. This should
reduce potential hydrological impacts in these areas. In areas
where mainly plain rain occurs, ponding of water in low
lying/poor drainage areas is likely. In addition, renewed river
flooding may occur, particularly across portions of NW CT and
(Housatonic basin) and mid Hudson Valley. Will continue to watch
trends across the SE Catskills as well, in case less snow
occurs, allowing for greater runoff potential and raising
chances of minor flooding of rivers/creeks.

Outside the Flood Watch, a few other points such as Troy along
the Hudson and Riverbank along the Schroon may reach of exceed
flood stage. Will not include these areas in the Flood Watch due
to isolated coverage.

In addition, minor flooding along the Hudson River at
Poughkeepsie is expected during the next 3 high tide cycles (~11
AM EST this morning, 11 PM EST tonight, and ~1 PM EDT Sunday).
A Flood Warning has already been issued through Sunday evening.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch from 5 PM EST this afternoon through Sunday
     evening for CTZ001-013.
NY...Flood Watch from 5 PM EST this afternoon through Sunday
     evening for NYZ064>066.
     Wind Advisory from 7 PM EST this evening to 8 AM EDT Sunday
     for NYZ054-061.
     Winter Storm Warning from 7 PM EST this evening to 8 PM EDT
     Monday for NYZ032-033-042-082.
     Winter Weather Advisory from 5 PM EST this afternoon to 11 AM
     EDT Sunday for NYZ058-063.
MA...Wind Advisory from 7 PM EST this evening to 8 AM EDT Sunday
     for MAZ001-025.
VT...Wind Advisory from 7 PM EST this evening to 8 AM EDT Sunday
     for VTZ013-014.
     Winter Storm Warning from 7 PM EST this evening to 8 PM EDT
     Monday for VTZ013-014.

&&

SYNOPSIS...KL/NAS
NEAR TERM...KL/JPV
SHORT TERM...KL
LONG TERM...Main
AVIATION...Wasula
HYDROLOGY...KL/JPV
Hazardous weather outlook, Mar 9, 12:04 PM EST, 2 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
1204 PM EST Sat Mar 9 2024

CTZ001-013-NYZ064>066-101200-
Northern Litchfield-Southern Litchfield-Eastern Ulster-
Western Dutchess-Eastern Dutchess-
1204 PM EST Sat Mar 9 2024

...FLOOD WATCH IN EFFECT FROM 5 PM EST THIS AFTERNOON THROUGH SUNDAY
EVENING...

This Hazardous Weather Outlook is for northwestern Connecticut and
east central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Strong northwest winds are possible late Sunday night through Monday
which may gust over 40 mph. Additional wind headlines may be need to
be issued.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to relay rainfall amounts and
flooding to the National Weather Service in Albany New York.

MAZ001-025-NYZ054-061-101200-
Northern Berkshire-Southern Berkshire-Eastern Rensselaer-
Eastern Columbia-
1204 PM EST Sat Mar 9 2024

...WIND ADVISORY IN EFFECT FROM 7 PM EST THIS EVENING TO 8 AM EDT
SUNDAY...

This Hazardous Weather Outlook is for western Massachusetts and
east central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Persistent snow showers and bursts of heavy snow may lead to light
to moderate snowfall accumulations across portions of the Taconics
and Berkshires for late Sunday afternoon through Monday. If this
potential increases, some winter weather advisories may be needed.

Strong northwest winds are possible late Sunday night through Monday
which may gust over 40 mph. Additional wind headlines may be need to
be issued.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to relay wind damage reports to the
National Weather Service in Albany New York.

NYZ038>041-043-047>053-059-060-083-084-VTZ015-101200-
Southern Herkimer-Southern Fulton-Montgomery-Northern Saratoga-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Greene-Western Columbia-Southeast Warren-
Southern Washington-Eastern Windham-
1204 PM EST Sat Mar 9 2024

This Hazardous Weather Outlook is for east central New York,
eastern New York and southern Vermont.

.DAY ONE...This afternoon and tonight.

Locally heavy rain may cause some nuisance flooding in poor drainage
areas tonight and some rivers may rise again toward or just into
minor flood stage late tonight into Sunday.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Strong northwest winds are possible late Sunday night through Monday
which may gust over 40 mph. Additional wind headlines may be need to
be issued.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to relay rainfall amounts and
flooding to the National Weather Service in Albany New York.

NYZ032-033-042-082-101200-
Northern Herkimer-Hamilton-Northern Warren-Northern Fulton-
1204 PM EST Sat Mar 9 2024

...WINTER STORM WARNING IN EFFECT FROM 7 PM EST THIS EVENING TO 8 PM
EDT MONDAY...

This Hazardous Weather Outlook is for east central New York and
eastern New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report winter precipitation
amounts to the National Weather Service in Albany New York.

NYZ058-063-101200-
Western Greene-Western Ulster-
1204 PM EST Sat Mar 9 2024

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM EST THIS AFTERNOON TO
11 AM EDT SUNDAY...

This Hazardous Weather Outlook is for east central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

Strong northwest winds are possible late Sunday night through Monday
which may gust over 40 mph. Additional wind headlines may be need to
be issued.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report winter precipitation
amounts to the National Weather Service in Albany New York.

VTZ013-014-101200-
Bennington-Western Windham-
1204 PM EST Sat Mar 9 2024

...WINTER STORM WARNING IN EFFECT FROM 7 PM EST THIS EVENING TO 8 PM
EDT MONDAY...
...WIND ADVISORY IN EFFECT FROM 7 PM EST THIS EVENING TO 8 AM EDT
SUNDAY...

This Hazardous Weather Outlook is for southern Vermont.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report winter precipitation
amounts to the National Weather Service in Albany New York.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

19 strong wind, 3 heavy snow, 2 flood, 1 winter weather. Local standard time, as filed.

Heavy Snow, Northern Herkimer

When
March 9, 3:00 PM EST to March 11, 11:02 AM EST
Where
Northern Herkimer forecast zone
Reported by
CoCoRaHS
Coordinates
43.420, -74.962 (the zone’s center; the record gives no point)

Heavy Snow, Hamilton

When
March 9, 3:00 PM EST to March 11, 11:02 AM EST
Where
Hamilton forecast zone
Reported by
CoCoRaHS
Coordinates
43.661, -74.497 (the zone’s center; the record gives no point)

Heavy Snow, Northern Warren

When
March 9, 3:00 PM EST to March 11, 11:02 AM EST
Where
Northern Warren forecast zone
Reported by
CoCoRaHS
Coordinates
43.561, -73.846 (the zone’s center; the record gives no point)

Winter Weather, Northern Fulton

When
March 9, 3:00 PM EST to March 11, 11:02 AM EST
Where
Northern Fulton forecast zone
Reported by
CoCoRaHS
Coordinates
43.114, -74.422 (the zone’s center; the record gives no point)

Flood, Ulster

When
March 9, 10:35 PM EST to March 10, 1:30 AM EST
Where
Ulster County, 0.79 mi ENE of Saugerties to 0.75 mi E of Saugerties South
Cause
Heavy Rain
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
42.085, -73.936

Some basement flooding was reported in the town of Saugerties.

Flood, Ulster

When
March 9, 10:45 PM EST to March 10, 1:30 AM EST
Where
Ulster County, 1.66 mi SSW of Mettacahonts to 1.81 mi SSW of Mettacahonts
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
41.799, -74.265

Queens Highway was closed at Millbrook Lane due to flooding.

Strong Wind, Eastern Albany

When
March 11, 1:00 AM EST to 8:00 PM EST
Where
Eastern Albany forecast zone
Measured
48 kt (55 mph) measured gust
Reported by
ASOS
Coordinates
42.600, -73.974 (the zone’s center; the record gives no point)

Strong Wind, Western Albany

When
March 11, 1:00 AM EST to 8:00 PM EST
Where
Western Albany forecast zone
Measured
40 kt (46 mph) measured gust
Reported by
Mesonet
Coordinates
42.600, -73.974 (the zone’s center; the record gives no point)

Strong Wind, Western Columbia

When
March 11, 1:00 AM EST to 8:00 PM EST
Where
Western Columbia forecast zone
Measured
43 kt (49 mph) measured gust
Reported by
Mesonet
Coordinates
42.250, -73.632 (the zone’s center; the record gives no point)

Strong Wind, Eastern Columbia

When
March 11, 1:00 AM EST to 8:00 PM EST
Where
Eastern Columbia forecast zone
Measured
36 kt (41 mph) measured gust
Reported by
Mesonet
Coordinates
42.250, -73.632 (the zone’s center; the record gives no point)

Strong Wind, Eastern Dutchess

When
March 11, 1:00 AM EST to 8:00 PM EST
Where
Eastern Dutchess forecast zone
Measured
40 kt (46 mph) measured gust
Reported by
ASOS
Coordinates
41.765, -73.743 (the zone’s center; the record gives no point)

Strong Wind, Western Greene

When
March 11, 1:00 AM EST to 8:00 PM EST
Where
Western Greene forecast zone
Measured
36 kt (41 mph) measured gust
Reported by
Mesonet
Coordinates
42.277, -74.123 (the zone’s center; the record gives no point)

Strong Wind, Eastern Greene

When
March 11, 1:00 AM EST to 8:00 PM EST
Where
Eastern Greene forecast zone
Measured
36 kt (41 mph) measured gust
Reported by
Mesonet
Coordinates
42.277, -74.123 (the zone’s center; the record gives no point)

Strong Wind, Southern Herkimer

When
March 11, 1:00 AM EST to 8:00 PM EST
Where
Southern Herkimer forecast zone
Measured
42 kt (48 mph) measured gust
Reported by
Mesonet
Coordinates
43.420, -74.962 (the zone’s center; the record gives no point)

Strong Wind, Montgomery

When
March 11, 1:00 AM EST to 8:00 PM EST
Where
Montgomery forecast zone
Measured
44 kt (51 mph) measured gust
Reported by
Mesonet
Coordinates
42.902, -74.440 (the zone’s center; the record gives no point)

Strong Wind, Western Rensselaer

When
March 11, 1:00 AM EST to 8:00 PM EST
Where
Western Rensselaer forecast zone
Measured
36 kt (41 mph) measured gust
Reported by
Mesonet
Coordinates
42.711, -73.510 (the zone’s center; the record gives no point)

Strong Wind, Eastern Rensselaer

When
March 11, 1:00 AM EST to 8:00 PM EST
Where
Eastern Rensselaer forecast zone
Measured
36 kt (41 mph) measured gust
Reported by
Mesonet
Coordinates
42.711, -73.510 (the zone’s center; the record gives no point)

Strong Wind, Northern Saratoga

When
March 11, 1:00 AM EST to 8:00 PM EST
Where
Northern Saratoga forecast zone
Measured
39 kt (45 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.107, -73.864 (the zone’s center; the record gives no point)

Strong Wind, Western Schenectady

When
March 11, 1:00 AM EST to 8:00 PM EST
Where
Western Schenectady forecast zone
Measured
46 kt (53 mph) measured gust
Reported by
Mesonet
Coordinates
42.818, -74.059 (the zone’s center; the record gives no point)

Strong Wind, Eastern Schenectady

When
March 11, 1:00 AM EST to 8:00 PM EST
Where
Eastern Schenectady forecast zone
Measured
35 kt (40 mph) measured gust
Reported by
Trained Spotter
Coordinates
42.818, -74.059 (the zone’s center; the record gives no point)

Strong Wind, Schoharie

When
March 11, 1:00 AM EST to 8:00 PM EST
Where
Schoharie forecast zone
Measured
36 kt (41 mph) measured gust
Reported by
Trained Spotter
Coordinates
42.588, -74.442 (the zone’s center; the record gives no point)

Strong Wind, Eastern Ulster

When
March 11, 1:00 AM EST to 8:00 PM EST
Where
Eastern Ulster forecast zone
Measured
39 kt (45 mph) measured gust
Reported by
Mesonet
Coordinates
41.888, -74.259 (the zone’s center; the record gives no point)

Strong Wind, Southeast Warren

When
March 11, 1:00 AM EST to 8:00 PM EST
Where
Southeast Warren forecast zone
Measured
42 kt (48 mph) measured gust
Reported by
ASOS
Coordinates
43.561, -73.846 (the zone’s center; the record gives no point)

Strong Wind, Northern Warren

When
March 11, 1:00 AM EST to 8:00 PM EST
Where
Northern Warren forecast zone
Measured
35 kt (40 mph) measured gust
Reported by
Mesonet
Coordinates
43.561, -73.846 (the zone’s center; the record gives no point)

Strong Wind, Northern Washington

When
March 11, 1:00 AM EST to 8:00 PM EST
Where
Northern Washington forecast zone
Measured
37 kt (43 mph) measured gust
Reported by
Mesonet
Coordinates
43.314, -73.431 (the zone’s center; the record gives no point)

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2024Every state in 2024This day in weather historyWarnings in New York, March 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1169877, 1169878, 1169879, 1169880, 1168246, 1168247, 1169622, 1169623, 1169624, 1169625, 1169627, 1169628, 1169630, 1169632, 1169633, 1169635, 1169636, 1169637, 1169638, 1169639, 1169640, 1169641, 1169673, 1169674, 1169675.